CSN Login
Members Online: 8

Hello

floridajo
Posts: 485
Joined: Sep 2006

Hi all. I haven't been on alot lately as I've had a horrible side effects this time around. My Onc is having my heart checked out..I've been so tired, with unrelenting heartburn for the better part of the week. I also had to have a shot of Procrit, and I don't need to tell you guys how that made me feel!!!So right now, I'm in the middle of stress tests, and also being checked out by a gastro Dr. MY Onc has stopped my Gemzar until we get to the bottom of this heart thingy...I should be ok my ca-125 went up alittle in the last month..but I'm still within the normal. I'm still so wiped out..It winds me to walk 10 ft.My RBC's are 2.1. Has anyone out there felt like this with that low of a RBC??? I really don't think it's a heart problem at all, or a gastric problem either. I believe my RBC's are too low..and since I'm now 8 days away from my last infusion, is why I'm feeling a lot better that 4 days after my infusion. I'll keep you all posted. (((hugz)))..Joanne

mopar
Posts: 1954
Joined: Apr 2003

So sorry to hear how you're feeling, Joann. I had that really terribly with the carbo/taxol. It lowered my blood pressure (common side effect) so low, and my NORM is already low at usually 110/65. So there were times it was 85/55. All the doctor told me to do was to drink some coffee, or other caffine or eat something with salt to bring it up. It was horrible - felt like I was not getting oxygen to my head, heart racing, when I stood up I felt like I was going to faint. Very fatigued, could barely walk. But I forced myself to walk around slowly, but consitently, and eventually that will bring it up also. Anyway, maybe if you happen to have a blood pressure unit at home you can check it out when you feel like this. Then try some of those tips and see if it helps.

Of course, a low RBC can also make you feel fatigued, and it may also make you feel cold or chilly. Hope you feel better soon. Here comes a big hug!
Monika

paula2
Posts: 163
Joined: Oct 2005

Hi Joanne, So sorry to hear you are suffering this!
Can you get a transfusion? Or,what about vit B injections?
When my blood count is down, I drag around, and sometimes even just stay down doing nothing. It doesn't usually last tho. Have you tried maalox for the heartburn? The stuff my friend got from the doc's was benedryl, lidocaine and maalox, mixed, (prescription) Took away the hearburn of a lifetime.
Is anything else you are taking making you tired?
I have to take a reduced dosage of Gemzar because of the low blood counts each week. Perhaps a 50% dose would work for you too? All the best Joanne, I am cheering for you to be well and feel better! Hang in there, girl!
Paula2

saundra's picture
saundra
Posts: 1390
Joined: Mar 2007

Me too, my low RBC made me lay on the couch all day. I am better now that I had the Aranesp (after I got over that with the chemo no. 4) Now three weeks later I feel really good. I will say an extra prayer on the check out of the heart. Thinking of you (((hugs back to you))) and keep us posted.

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Hi Joanne, I have had this feeling from a few different chemos. One thing helped some was taking prilosec adn now protonix. The chest pains were esophogus spasm which first started as acid reflux but finally got worse. I also went to only being able to walk a ways down the driveway and had to stop alot just to go get the mail. I am now walking a mile with no real problems. I think our blood counts and body just tire out and make us rest. I am sending lots of positive energy, thoughts and prayers your way. Here's to higher blood counts and lower ca125.

Hugs N Prayers Bonnie

paula2
Posts: 163
Joined: Oct 2005

Hi JoAnne, Thinking about you today and hope you are feeling better. Is it easier, the further you get from the last treatment?
I just decided to take a break after the 3rd Gemzar treatment. Only one good day this week after the steroids wore off, so I asked for a break. The Gemzar at reduced dosage still brings the blood counts down. I hope the days passing have made a difference in how you feel and that your energy is coming back up. Thinking lots of good thoughts for you. Hang in there, girl!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network